MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 10F 11CM; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 10F 11CM; INTRODUCER, CATHETER
Model Number 401011M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a 10f 11cm brite tip catheter sheath introducer (csi) was used when an unknown cover stent was implanted.The distal end of the brite tip got frayed upon insertion.There was no reported patient injury.The device was stored, handled and prepped per the instructions for use (ifu).The target lesion was the iliac artery.The device was used for a chronic total occlusion (total occlusion >3 months).There was no calcification of the lesion and no vessel tortuosity.There was 100% vessel stenosis.There were no anomalies noted when the product was removed from the package or during prep.There was no resistance met while advancing the device.There was no resistance met while withdrawing the device.The procedure was completed with an unknown sheath.Additional procedural details were requested but were unknown.The product was not returned for analysis.A product history record (phr) review of lot 17839281 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/ distal tip frayed/ split/ torn in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Excessive force and vessel characteristics of 100% stenosis may have contributed to the reported event.According to the instructions for use, which is not intended to mitigate risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.Detach the vessel dilator from the csi by releasing the snap-fit ring at the hub.Withdraw the guidewire and dilator.To avoid damage to the csi tip, do not withdraw the dilator until the csi is in the vessel.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 10f 11cm brite tip catheter sheath introducer was used when an unknown cover stent was implanted.However, the distal end of the brite tip got frayed when it was inserted.There was no injury to the patient.The device stored, handled and prepped per the instructions for use (ifu).The target lesion was the iliac artery.The device was used for a chronic total occlusion (total occlusion >3 months).There was no calcification of the lesion, no vessel tortuosity but with 100% stenosis.There were no anomalies noted when the product was removed from the package and during prep.There was no resistance met while advancing the device.There was no resistance met while withdrawing the device.The procedure was completed with an unknown new sheath.Other additional procedural details were requested but were unknown.The device will not be returned for analysis because it was discarded due to infectious disease.

Brand Name
SI BRITE TIP 10F 11CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes 33014
MDR Report Key9452290
Report Number9616099-2019-03396
Device Sequence Number13989848
Product Code DYB
UDI-Device Identifier20705032000113
UDI-Public20705032000113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number401011M
Device Catalogue Number401011M
Device Lot Number17839281
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1